MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter cracked and leaked onto the patient who was on the way home.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common name: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: gbo, lje.E1 - customer (person): first name: unknown (b)(6); last name: trust: street: rvj payables 6345, (b)(6); line 2: (b)(6)i; city: (b)(6); country: gb: postal code: wf3 1we.G4 - pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided.The patient underwent a routine nephrostomy exchange and was sent home.The patient contacted the facility 45 minutes later complaining that the tube was leaking, and they were soaked though.It was suggested that the patient return to the facility for a further look, and upon a visual examination, a small crack at the hub was found.As a result, the patient underwent an additional procedure to remove and replace the catheter.The new catheter was examined, and the patient was sent home.It was reported that the catheter was attached to a drainage bag.The device was in place for a couple of hours prior to leakage.
 
Additional Manufacturer Narrative
Investigation evaluation: it was reported that the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter cracked and leaked onto the patient.The patient underwent a routine nephrostomy exchange and was sent home.The patient contacted the facility 45 minutes later complaining that the tube was leaking and that they were soaked though.It was suggested that the patient return to the facility for a further look, and upon a visual examination, a small crack at the hub was found.As a result, the patient underwent an additional procedure to remove and replace the catheter.The new catheter was examined, and the patient was sent home.It was reported that the catheter was attached to a drainage bag.The device was in place for a couple of hours prior to leakage.No other adverse effects were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One catheter was returned to cook for evaluation in a used and damaged condition.Upon visual inspection, a fracture in the mac-loc adaptor was noted in the neck of the luer fitting, where the lever seats when the loop configuration is locked.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu supplied (t_multi2_rev1) with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.Based on the available information, inspection of the returned device and the results of the investigation, the root cause category was traced to component failure, without any design or manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18402228
Report Number1820334-2023-01770
Device Sequence Number11814639
Product Code FGE
UDI-Device Identifier00827002095021
UDI-Public(01)00827002095021(17)250119(10)14484230
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-6S-CLM-RH
Device Lot Number14484230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/03/2024
05/15/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/04/2024
05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale